Jan 19, 2009
Just a personal experience. I am 57, and was diagnosed about a month ago, with a viral load of 1.46 million and CD-4 of around 100. My primary physician of a year ago did not connect having Thrush with anything else wrong. Thank God my current doctor kind of made me have an HIV test when I had my second infection with Thrush. My infectious disease specialist put me on Atripla and an antibiotic to prevent PCP, and two weeks later my viral load was 8700 and CD-4 in the 300's. Have not experienced any side effects except for the odd vivid nightmare at night.
Response from Dr. Young
Hello and thanks for your post.
Yes indeed, it was a good thing that you got tested for HIV when you did-- you have a very high viral load and dangerously low CD4 count. I've been on a private mission to increase HIV testing for all persons in the US, whether they deem themselves at risk or not.
Sounds like you've had an excellent initial response to treatment with a viral load drop in excess of 99% in 2 weeks and huge increase in CD4s!
Best of health to you in the new year, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Two People Infected With Genital Herpes Make Each Others Herpes Worse?
- What Effects Does Syphilis Have On Sterility And Infertility?
- What Can I Do To Ease The Pain From Genital Herpes?
- What Are The Short-term Effects Of Syphilis?
- Risks Of Unprotected Sex With Inactive Herpes
- Symptoms Of Genital Warts In Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.